Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 121, NWS Goodland, KS

May 29, 2013Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2013, 2:43 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2013, 2:43 PM MDT (20:43 UTC)
Expired
May 29, 2013, 3:30 PM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:29 PM MDT, 14 minutes earlier.

Area forecast discussion, May 29, 2:29 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT WED MAY 29 2013

.SHORT TERM...(THIS AFTERNOON AND TONIGHT)
ISSUED AT 105 PM MDT WED MAY 29 2013

LATEST VISIBLE SATELLITE IMAGERY SHOWS THUNDERSTORMS BEGINNING TO
FIRE ACROSS THE HIGH PLAINS.  UPPER LEVEL ANALYSIS SHOWS A TROUGH
OVER EASTERN COLORADO MOVING EASTWARD TOWARD THE TRI-STATE AREA.  AT
THE SURFACE A COLD FRONT WAS LOCATED SOUTH OF LIMON STRETCHING
NORTHEAST BETWEEN ST. FRANCIS AND GOODLAND TO SOUTH OF IMPERIAL.  A
DRY LINE WAS LOCATED SOUTHWEST OF THE AREA THEN PARALLELING THE
CO/KS BORDER TO THE SOUTH.

FOR THE REST OF THE AFTERNOON AM ANTICIPATING STORMS TO CONTINUE TO
DEVELOP ALONG THE COLD FRONT...WITH DEVELOPMENT EXTENDING SOUTHWARD ALONG
THE DRY LINE.  MEAN STORM MOTION WILL BE TO THE NORTH-NORTHEAST BUT
THE STORMS WILL MOVE AS WHOLE TO THE EAST THROUGH THE AFTERNOON.
DUE TO THE MEAN FLOW BEING PARALLEL WITH THE FRONT...THUNDERSTORM
TRAINING WILL BE A CONCERN AS THE AFTERNOON PROGRESSES.  THIS MAY
LEAD TO LOCALIZED FLOODING.  IN ADDITION THE LONG RESENECE TIME
ALONG THE FRONT...PROVIDED THE STORMS DO NOT SHIFT OFF OF THE
FRONT...MAY ALLOW FOR LAND SPOUTS TO DEVELOP.  OTHERWISE...THE MAIN
THREAT WILL BE THE LARGE HAIL POSSIBLE WITH ANY THUNDERSTORM THAT
DEVELOPS.  DAMAGING WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS THAT
DEVELOP...ESPECIALLY IF STORMS MERGE INTO A SQUALL LINE THIS
AFTERNOON.

MEANWHILE THE 700MB SHORT WAVE TROUGH WEST OF THE AREA WILL FIRE OFF
A FEW THUNDERSTORMS THAT WILL FOLLOW THE TROUGH EAST INTO THE AREA.
THE ONLY THREATS WITH THESE STORMS...SHOULD THEY BECOME
SEVERE...WILL BE DAMAGING WINDS AND LARGE HAIL.  THIS SECOND LINE
MAY MERGE WITH THE LINE FIRING OFF OF THE FRONT AND DRY LINE LATER
THIS AFTERNOON OR REMAIN BEHIND IT.

FOR THIS EVENING AM EXPECTING THE SEVERE THREAT TO CONTINUE AS
INSTABILITY REMAINS WITH VERY LITTLE CINH AHEAD OF THE ADVANCING COLD
FRONT.  THE STORM MOTION AND SEVERE THREAT WILL CONTINUE INTO THE
EVENING FROM THE AFTERNOON.  BEHIND THE FRONT THE SEVERE THREAT
SHOULD BE MINIMAL AT BEST DURING THE EVENING DUE TO THE BETTER
INSTABILITY BEING ALONG/AHEAD OF THE FRONT.  ANTICPATE THE TORNADO
THREAT TO DISSIPATE BY MID EVENING AS TEMPERATURES COOL.  HOWEVER
THE REST OF THE SEVERE WEATHER THREATS WILL CONTINUE UNTIL THE COLD
FRONT IS EAST OF THE AREA WHICH SHOULD BE SHORTLY AFTER MIDNIGHT.
THE MODELS SHOW THE 700MB SHORT WAVE TROUGH LINGERING OVER THE
EAST...SO WILL HAVE SOME PRECIP. CHANCES LINGERING THROUGH THE
OVERNIGHT HOURS OVER THE EAST AS A RESULT.

MEANWHILE A SECOND 700MB SHORT WAVE TROUGH MOVES OVER THE WESTERN
HALF OF THE AREA OVERNIGHT.  SOUNDINGS SHOW SOME ELEVATED
INSTABILITY TO WORK WITH SO WILL PLACE A MENTION OF ISOLATED CHANCES
IN THE FORECAST.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 228 PM MDT WED MAY 29 2013

WESTERLY FLOW WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH FRIDAY
NIGHT WITH AN UPPER TROUGH OVER THE NORTHERN PLAINS. THE TROUGH WILL
SHIFT INTO THE GREAT LAKES REGION SATURDAY BRINGING NORTHWEST FLOW
INTO THE CENTRAL PLAINS.

THUNDERSTORMS HAVE THE POSSIBILITY OF LINGERING IN THE EASTERN FA
THROUGH MID MORNING THURSDAY AS THE OVERNIGHT SHORTWAVE EXITS THE
AREA. BY THURSDAY AFTERNOON THE SURFACE TROUGH AND HIGHER DEWPOINTS
WILL BE JUST EAST OF THE FA SO HAVE LEFT A SLIGHT CHANCE IN THE FAR
EASTERN FA. BY EVENING MOISTURE HAS DECREASED EVEN MORE WITH THE
TROUGH AXIS WELL EAST OF THE FA SO WILL INSERT NIL POPS FOR THE
THURSDAY NIGHT PERIOD. HIGH PRESSURE AND SUBSIDENCE WILL CONTINUE
OVER THE FA FROM FRIDAY THROUGH SATURDAY. POPS WILL BE NIL FOR THOSE
PERIODS AS WELL.

FIRE WEATHER...RELATIVE HUMIDITY VALUES FALL TO AROUND 15 PERCENT
OVER A FEW COUNTIES IN THE FAR SOUTHWEST FA THURSDAY AFTERNOON. WIND
GUSTS MAY ALSO REACH CRITERIA. FUELS MAY BE CRITICAL OR NON-CRITICAL
BASED ON RAINFALL THAT MIGHT OCCUR OVER THE AREA TONIGHT. CONDITIONS
ARE SLIGHTLY LESS FAVORABLE ON FRIDAY FOR THE SAME AREA.

COOLER MAX TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT FRIDAY AND
SATURDAY. READINGS ON THURSDAY WILL BE IN THE UPPER 70S/LOW 80S
COOLING TO THE LOWER 70S ACROSS THE ENTIRE FA BY SATURDAY. MIN
TEMPERATURES WILL COOL INTO THE MID 40S ACROSS EASTERN COLORADO
THURSDAY NIGHT WITH MID/UPPER 40S WITH SOME LOWER 50S IN THE EAST
FRIDAY NIGHT.

IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...UPPER FLOW
WILL BE WESTERLY THROUGH THIS PART OF THE FORECAST. SURFACE HIGH
PRESSURE WILL CONTINUE OVER THE AREA THROUGH SUNDAY FOLLOWED BY A
TROUGH IN EASTERN COLORADO MONDAY/TUESDAY.  HIGH PRESSURE WILL MOVE
INTO THE REGION ON WEDNESDAY.

A SERIES OF SHORTWAVES WILL COME THROUGH THE FLOW FROM MONDAY
THROUGH WEDNESDAY. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE OR
CHANCE OF THUNDERSTORMS EACH AFTERNOON AND NIGHT.

850 TEMPERATURES INDICATE WARMER MAX TEMPERATURES WITH READINGS IN
THE UPPER 70S/LOWER 80S SUNDAY WARMING TO THE LOWER 90S
MONDAY/TUESDAY. MAX TEMPERATURES WILL COOL SOME WEDNESDAY WITH
READINGS INT HE UPPER 70S.  MIN TEMPERATURES WILL RANGE FROM THE
MID/UPPER 40S SATURDAY NIGHT TO THE UPPER 50S/LOWER 60S SUNDAY NIGHT
THROUGH TUESDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1142 AM MDT WED MAY 29 2013

A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER THE REGION
TODAY...ALLOWING FOR UNSTABLE CONDITIONS AND SEVERE THUNDERSTORMS TO
DEVELOP.  THUNDERSTORM INITIATION WILL OCCUR AROUND 19Z FOR KGLD AND
WILL APPROACH KMCK AROUND 21Z. THUNDERSTORMS WILL BE PRESENT
NEAR/OVER THE TAF SITES PRODUCING HEAVY RAIN...HAIL AND GUSTY WINDS.
VFR CONDITIONS SHOULD PREVAIL FOR BOTH TAF SITES WITH MVFR CEILINGS
IN THUNDERSTORMS. AS THE FRONT PASSES THROUGH THE REGION...WINDS
WILL SHIFT FROM THE SOUTH TO THE NORTHWEST BY 6Z.  THUNDERSTORMS
WILL MOVE OUT OF THE AREA BY 6Z WITH CEILING CONDITIONS RETURNING TO
VFR FOR BOTH TAF SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...FS
AVIATION...MK
Hazardous weather outlook, May 29, 12:26 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1226 PM MDT WED MAY 29 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301500-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1226 PM MDT WED MAY 29 2013 /126 PM CDT WED MAY 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON THROUGH THE EVENING. COVERAGE AND INTENSITY WILL
INCREASE AS THE AFTERNOON PROGRESSES. THESE STORMS WILL BE CAPABLE
OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND
A FEW TORNADOES THIS AFTERNOON AND EVENING. WHILE THE ENTIRE AREA
IS AT RISK FOR SEVERE WEATHER...THE MOST LIKELY AREA WILL BE EAST
OF THE COLORADO BORDER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY LOW RELATIVE HUMIDITIES AND GUSTY WEST TO
NORTHWEST WINDS MAY LEAD TO AN ELEVATED FIRE DANGER OVER SOUTH OF
A LINE FROM FLAGLER TO SHARON SPRINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THE EVENING.

JTL

In the hours before

Local storm report, May 29, 1:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             PALISADE                40.35N 101.11W
05/29/2013  E1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            DELAYED REPORT. TIME IS ESTIMATED BY RADAR.

&&

BRB
Local storm report, May 29, 2:12 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     HAIL             4 N MAX                 40.17N 101.40W
05/29/2013  E0.88 INCH       DUNDY              NE   TRAINED SPOTTER

            ALSO RECIEVED 0.37 INCHES OF RAIN.

&&

BRB
Local storm report, May 29, 2:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
222 PM MDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             TRENTON                 40.17N 101.01W
05/29/2013  E0.75 INCH       HITCHCOCK          NE   TRAINED SPOTTER

&&

BRB
Special weather statement, May 29, 2:35 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT WED MAY 29 2013

KSZ002-292100-
RAWLINS-
335 PM CDT WED MAY 29 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT
55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 4000 10074 3958 10074 3957 10140 3977 10136
      4000 10127
TIME...MOT...LOC 2035Z 231DEG 47KT 3975 10119

MENTZER
Local storm report, May 29, 2:36 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             15 N PARKS              40.26N 101.73W
05/29/2013  E1.50 INCH       DUNDY              NE   TRAINED SPOTTER

&&

BRB
Local storm report, May 29, 2:43 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FUNNEL CLOUD     6 S RUSSELL SPRINGS     38.83N 101.18W
05/29/2013                   LOGAN              KS   EMERGENCY MNGR

&&

BRB

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:28 PM MDTSpecial Weather StatementGLDGove32 min
May 28, 8:46 PM MDTSpecial Weather StatementGLDGove29 min
May 29, 12:22 PM MDTSpecial Weather StatementGLDCheyenne23 min
May 29, 12:29 PM MDTSevere Thunderstorm WarningGLDCheyenne61 min
May 29, 1:23 PM MDTSpecial Weather StatementGLDRawlins12 min
May 29, 1:35 PM MDTSpecial Weather StatementGLDThomas15 min
May 29, 1:39 PM MDTSevere Thunderstorm WarningGLDRawlins51 min
May 29, 1:48 PM MDTSpecial Weather StatementGLDGreeley12 min
May 29, 1:51 PM MDTSpecial Weather StatementGLDThomas14 min
May 29, 2:07 PM MDTSevere Thunderstorm WarningGLDGove, Logan53 min
May 29, 2:20 PM MDTSevere Thunderstorm WarningGLDSherman55 min
May 29, 2:34 PM MDTSevere Thunderstorm WarningGLDThomas56 min
May 29, 2:35 PM MDTSpecial Weather StatementGLDRawlins25 min
May 29, 2:51 PM MDTSevere Thunderstorm WarningGLDRawlins54 min
May 29, 2:52 PM MDTSevere Thunderstorm WarningGLDSherman53 min
May 29, 2:56 PM MDTSevere Thunderstorm WarningGLDLogan34 min
May 29, 3:07 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Wichita38 min
May 29, 3:12 PM MDTFlash Flood WarningGLDLogan, Thomas5 hr
May 29, 3:21 PM MDTSpecial Weather StatementGLDCheyenne24 min
May 29, 3:27 PM MDTSevere Thunderstorm WarningGLDSheridan, Thomas63 min
May 29, 3:29 PM MDTSevere Thunderstorm WarningGLDLogan61 min
May 29, 3:35 PM MDTTornado WarningGLDLogan25 min
May 29, 3:43 PM MDTSevere Thunderstorm WarningGLDRawlins62 min
May 29, 3:54 PM MDTSpecial Weather StatementGLDWallace51 min
May 29, 3:54 PM MDTTornado WarningGLDGove, Logan, Sheridan, Thomas36 min
May 29, 4:03 PM MDTFlash Flood WarningGLDRawlins3 hr
May 29, 4:07 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman, Wallace38 min
May 29, 4:26 PM MDTSevere Thunderstorm WarningGLDCheyenne49 min
May 29, 4:27 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas63 min
May 29, 4:43 PM MDTSevere Thunderstorm WarningGLDCheyenne, Logan, Rawlins, Sherman, Thomas, Wallace47 min
May 29, 4:45 PM MDTTornado WarningGLDGove, Sheridan45 min
May 29, 4:49 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita41 min
May 29, 4:55 PM MDTTornado WarningGLDWichita35 min
May 29, 4:59 PM MDTTornado WarningGLDLogan46 min
May 29, 5:13 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins47 min
May 29, 5:19 PM MDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan56 min
May 29, 5:27 PM MDTSevere Thunderstorm WarningGLDDecatur, Gove, Logan, Rawlins, Sheridan, Thomas63 min
May 29, 5:45 PM MDTTornado WarningGLDGove, Logan, Sheridan, Thomas30 min
May 29, 2:01 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson59 min
May 29, 2:07 PM MDTSevere Thunderstorm WarningGLDKit Carson38 min
May 29, 2:38 PM MDTSevere Thunderstorm WarningGLDKit Carson52 min
May 29, 2:48 PM MDTTornado WarningGLDCheyenne, Kit Carson42 min
May 29, 3:01 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson29 min
May 29, 3:15 PM MDTSevere Thunderstorm WarningGLDKit Carson45 min
May 29, 3:30 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson60 min
May 29, 3:59 PM MDTSpecial Weather StatementGLDKit Carson61 min
May 29, 12:37 PM MDTSevere Thunderstorm WarningGLDHitchcock53 min
May 29, 12:47 PM MDTSevere Thunderstorm WarningGLDDundy43 min
May 29, 1:28 PM MDTSevere Thunderstorm WarningGLDDundy47 min
May 29, 1:30 PM MDTSevere Thunderstorm WarningGLDHitchcock45 min
May 29, 2:06 PM MDTSevere Thunderstorm WarningGLDHitchcock54 min
May 29, 2:07 PM MDTSevere Thunderstorm WarningGLDDundy53 min
May 29, 2:21 PM MDTTornado WarningGLDDundy24 min
May 29, 2:56 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow64 min
May 29, 3:29 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow31 min
May 29, 3:32 PM MDTFlash Flood WarningGLDHitchcock, Red Willow3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.